Jump to content
CrazyBoards.org

Recommended Posts

I know the website says it's for treating bipolar depression but what about mania? Ever since I started latuda I haven't had a manic episode which is good because I was having one every two months or so, but latuda isn't supposed to do anything for mania is it? 

It does a lot to stop my depression and schizophrenia symptoms so I was wondering if I should talk to my pdoc about adding more drugs to my cocktail to avoid another manic episode just incase I've just been lucky since starting latuda and have a manic episode lurking around the corner..... 

I'll obviously listen to what my pdoc says but what would you recommend to stop manic episodes if you were to recommend something? 

Link to comment
Share on other sites

I wish I knew.  I'm just getting started on it also and going to go down on the seroquel--the latuda going up because of the emphasis of it working on bipolar depression (which is where I seemingly have landed) and seroquel going down because of massive weight gain issues.  However, I bounced here out of a dysphoric manic/mixed/who knows WTF episode, so I'm concerned that solely treating the bipolar depression will land me back in manic territory (or any flavor of manic).  I asked and was told that the lithium/lamictal combo should keep me from going manic and that they'd go slowly to be sure. 

I'll be interested to hear how your discussion goes--my short answer is that I don't know how it handles mania and am a bit scared of that myself, but do have other drugs on board. 

Link to comment
Share on other sites

I'm sorry to report my experience of latuda not controlling mania at all for me. Ymmv of course. And I was on lamictal and abilify too at this time plus latuda 140 mg. Maybe it was the combo, I don't know.

But not terribly long after switching from seroquel to latuda I became full blown manic and was forced IP. This was last year. I was taking 140 mg of latuda too. It just wasn't cutting it for psychosis or mania. (I have SZA if that makes any difference). 

I guess I need the seroquel. I was told by professionals that even though I've gained weight on it, that it's definitely worth it for me and I need to stay on it. I can stay out of the hospital for mania when I take it as prescribed. And that's major for me.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

  • Similar Content

    • By Cassandra007
      Coming here 5 years after the fact. 
       
      I started Latuda for bipolar depression that wasn’t responding to the lamotrogine I was taking. About 4 months later a stressful new job coincided with a unique form of nighttime anxiety unlike the GAD I’d struggled with my whole life. I struggled with it for 18 months, diazepam and lunesta being the only things to help. Which resulted in daytime fogginess and forgetfulness. 
       
      Neither my p-doc nor therapist linked the anxiety to Latuda given the 4-month delay in the anxiety’s onset after starting it. I only cracked the code by discovering a few buried comments on this forum that described the specific experience of the nighttime anxiety—I called it the witching hour because it was like clockwork, and I had a whole routine to deal with it, which included isolating myself from my family and distracting myself by reading dry technical books until I fell asleep. 
       
      As soon as I discovered comments here that described my experience among others taking latuda, I stopped taking it. The nighttime anxiety evaporated almost immediately. 
       
      I feel like a jerk for not chiming in on this board at the time to potentially help others in the same boat. So…if you visited this sub-board trying to crack the code within a similar context, talk to your doc about switching to a different bp or schizophrenia drug. There are plenty of folks who thrive on Latuda, and god bless ‘em. But if you feel crippled by a new nasty panic, look into whether it’s your Latuda. 
    • By shesellsseashells
      I've recently started taking Latuda again, which is one of the few meds that has helped me to feel better in the past.  Unfortunately, it makes my entire body sweat like crazy.  Last summer I was dripping with sweat, showering a couple of times a day and changing clothes multiple times.  Trying to blow dry my hair after I've gotten out of the shower is a joke, and on the rare occasions I try to apply makeup I blast a fan on my face to try to keep it from dripping right off without much success.  I've taken Clonidine and Oxybutynin in the past, both of which can treat excessive sweating, without any luck.  I'm also currently on a low dose of Propranolol.  The sweating is definitely a result of the Latuda and not a hormonal problem.  I have an appointment to see a rheumatologist in a couple of weeks about this, but wondered if anyone here on CB had had success treating excessive sweating.  I've found it helps for me to go into these types of appointments with as much information as I can gather.  Thanks in advance for your help.
    • By mikl_pls
      Latuda has gone generic, but it's not available in pharmacies yet. Does anyone have any idea when it will be available in pharmacies?
      I'm seriously considering switching to it when I see my pdoc either 2 weeks from now, or, if I can, bump up my appointment to next week, and if it will be available in pharmacies by then, I'd like to be prescribed Latuda. But if it's still brand-name only by then, I can't afford the $636 copay even with the even with the copay coupon which only covers up to only a certain amount.
    • By lisa2712
      Hello,
      For those on Latuda, do you have to take it with a meal consisting of at least 350 calories? I have been told to take Latuda 20 mg after dinner. Taking it in the AM makes me too tired. I read online that one has to have at least 350 calories in their stomach before taking Latuda, or it can cause stomach problems. I'm on a diet, and I usually take about 150-200 or so calories for my dinner. It is my lightest meal of the day. 
      Thank You for Your Advice,
      Lisa2712
    • By lisa2712
      Hi,
      I'm only on my 4th day of taking Latuda 20 mg, and I get very tired about 4 hours after taking it, then I need to sleep. It's hard to do things when I'm always exhausted. I was told by my psychiatrist to take it in the morning after breakfast, so I take it at about 9 am every morning, and by noon or 1 pm I'm exhausted for hours, then sometimes I feel better by 6 pm. I called my psychiatrist and told her about my tiredness, and I'm waiting for them to call me back. I usually avoid coffee because it hurts my stomach, but today I felt like a walking zombie, so I drank 2 cups of coffee and I got my energy back! Yay! Even if it's temporary, it feels good to feel alive again. 
      I also think Latuda increases my social anxiety, which already is very high. Like, I was looking into volunteering at a library, but since going on this medicine I don't feel comfortable being around people. And at DBT group today (it's only my 2nd time in this group), things were different, more subdued. 
      And it's weird, I went into a restaurant today before my tiredness kicked in (at 11 am), and the waitress told me to, "Calm down." I didn't realize I wasn't calm. I was nervous (I'm often nervous walking into a restaurant, especially since I've been on Latuda), but I didn't realize I wasn't acting calm. 
       
      Thank You,
      Lisa2712
×
×
  • Create New...